Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 394, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 3, 2006, 5:50 PM EDT for Guilford County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2006, 5:50 PM EDT (21:50 UTC)
- Expired
- Aug 3, 2006, 6:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Guilford County, NC
The radar
The Roanoke radar (KFCX), 114 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1245 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:51 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 3, 3:51 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 351 PM EDT THU AUG 3 2006 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... ISOLATED CONVECTION SHOULD INCREASE IN COVERAGE/INTENSITY THE REMAINDER OF THIS AFTERNOON AS DIURNAL HEATING PEAKS. CURRENT FORECAST POPS LOOK GOOD THROUGH THIS AFTERNOON AND EVENING. FRONT APPROACHES THE AREA TOMORROW FROM THE N/NW. AT THIS TIME...IT APPEARS THE FRONT WILL ENTER THE AREA FRIDAY EVENING/NIGHT...WHICH WOULD ALLOW ANOTHER DAY OF STRONG DIURNAL HEATING. HIGH TEMPS ARE EXPECTED TO REACH INTO THE MID 90S IN MOST LOCATIONS...WITH A FEW UPPER 90S READINGS IN SOUTH AND SOUTHEAST AREAS. HEAT INDICES WILL RISE INTO THE 105-109 RANGE...AND A HEAT ADVISORY IS IN EFFECT FOR AREAS THAT ARE CURRENTLY IN THE EXCESSIVE HEAT WARNING. THE WEST AND NW PIEDMONT SHOULD REMAIN JUST BELOW ADVISORY CRITERIA TOMORROW. CHANCES FOR PRECIP WILL REMAIN MUCH LIKE TODAY...WITH ADDITIONAL ENHANCEMENT POSSIBLE AS THE FRONT APPROACHES. ISOLATED SEVERE STORMS WILL ALSO BE POSSIBLE TOMORROW EVENING AS BETTER LIFT APPROACHES THE AREA. TEMPS WILL RETURN TO NORMAL OR EVEN SLIGHTLY BELOW NORMAL THIS WEEKEND AS THE FRONT STALLS AROUND THE AREA. EXPECT MOSTLY CLOUDY SKIES AND A MUCH BETTER CHANCE FOR PRECIP THIS WEEKEND WITH THE FRONT PROVIDING A FOCUS FOR SHRA/TSRA. -VINCENT && .LONG TERM /SUNDAY THROUGH THURSDAY/... FRONT OVER NORTH CAROLINA TO DISSIPATE SUNDAY NIGHT WITH SURFACE WINDS BECOMING SOUTHWEST. CHANCE OF RAIN ALMOST ANY TIME SUNDAY INTO LATE SUNDAY EVENING. BEYOND SUNDAY... CONVECTION SHOULD MAINLY BE AFTERNOON AND SCATTERED AT BEST. TEMPERATURES NOT TOO FAR FROM CLIMATOLOGY...NEAR 70 AND NEAR 90 FOR LOW AND HIGH TEMPERATURES RESPECTIVELY. -RLH && .AVIATION... PERSISTENCE CONTINUES TO RULE. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS TODAY... DISSIPATING BY EVENING. TONIGHT WINDS WILL BE LIGHT ALLOWING FOG/HAZE TO RESTRICT VISIBILITIES AT ALL SITES TO MVFR... WITH A BRIEF PERIOD OF IFR POSSIBLE AT KFAY AND KRWI. FOR FRIDAY MORE OF THE SAME AS HAZE WILL LINGER UNTIL LATE IN THE MORNING/EARLY AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FIRE AGAIN FRIDAY AFTERNOON... WITH GREATER COVERAGE EXPECTED AS THE RIDGE WEAKENS ALLOWING A COLD FRONT TO APPROACH THE REGION FROM THE NORTHWEST. -BSD && .RAH WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING FOR NCZ007>011-024>028-040>043-075>078- 083>086-088-089 UNTIL 7 PM THURSDAY. HEAT ADVISORY FOR NCZ007>011-024>028-040>043-075>078-083>086- 088-089 FROM NOON FRIDAY TO 6 PM FRIDAY. HEAT ADVISORY FOR NCZ021>023-038-039-073-074 UNTIL 7 PM THURSDAY. && SHORT TERM...VINCENT LONG TERM...RLH AVIATION...BSD
Hazardous weather outlook, Aug 3, 4:56 AM EDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 456 AM EDT THU AUG 3 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-040900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 456 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WARNINGS ARE IN EFFECT FOR THE EASTERN PIEDMONT... SANDHILLS... AND THE COASTAL PLAIN TODAY. A HEAT ADVISORY IS IN EFFECT FOR THE WESTERN PIEDMONT. THIS PROLONGED PERIOD OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CONTINUE TO POSE A HEALTH DANGER... ESPECIALLY FOR HIGH RISK GROUPS SUCH AS CHILDREN AND THE ELDERLY. ISOLATED TO WIDELY SCATTERED STORMS ARE EXPECTED TODAY... HOWEVER THEY ARE NOT EXPECTED TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE ENTIRE AREA FRIDAY AS A WEAK COLD FRONT APPROACHES FROM THE NORTHWEST. A FEW OF THESE STORMS MAY BECOME STRONG WITH THE CAPABILITY TO PRODUCE DOWNBURST WINDS IN EXCESS OF 35 MPH. HOWEVER... WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A GOOD CHANCE FOR SHOWERS AND STORMS WILL CONTINUE THROUGH SATURDAY... WITH A LESSENING CHANCE FOR SUNDAY ONWARD. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIH
In the hours before
Special weather statement, Aug 3, 5:12 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 512 PM EDT THU AUG 3 2006 NCZ021>023-038>040-073>075-032245- ALAMANCE-CHATHAM-DAVIDSON-FORSYTH-GUILFORD-MONTGOMERY-MOORE-RANDOLPH- STANLY- 512 PM EDT THU AUG 3 2006 ...SCATTERED STRONG THUNDERSTORMS DEVELOPING RAPIDLY OVER THE WESTERN AND CENTRAL PIEDMONT... AT 512 PM EDT...DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS EXTENDING FROM DAVIDSON AND STANLY COUNTIES... NORTHEAST THROUGH RANDOLPH... GUILFORD... ALAMANCE... AND CHATHAM COUNTIES. THE STRONGEST STORMS WERE LOCATED OVER ALBEMARLE... SILER CITY... JUST SOUTHEAST OF GREENSBORO... AND JUST SOUTHWEST OF LEXINGTON. THE STORMS WERE DRIFTING TO THE EAST AT 10 MPH. SOME OTHER LOCATIONS EXPECTED TO BE AFFECTED BY THESE STORMS INCLUDE... ARCADIA... MIDWAY... THOMASVILLE... BADIN LAKE... AND BURLINGTON. GUSTY WINDS OF 30 TO 40 MPH...BRIEF VERY HEAVY RAIN... SMALL HAIL... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. SEEK A SHELTER INDOORS WHEN THE SKY DARKENS OR WHEN THUNDER IS HEARD. MOVE QUICKLY AWAY FROM WATER... SWIMMING POOLS... AND GOLF COURSES. BADGETT
Local storm report, Aug 3, 5:46 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND DMG 2 SSW SILER CITY 35.70N 79.48W
08/03/2006 CHATHAM NC LAW ENFORCEMENT
TREES DOWN ON WADE PASCHAL ROAD. ALSO NUMEROUS POWER
OUTAGES REPORTED IN SILER CITY. REPORTS RELAYED BY COUNTY
911 COMMUNICATIONS CENTER.
&&
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:33 AM EDT | Heat Advisory | RAH | Anson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 18 more | 37 hr |
| Aug 3, 5:13 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 47 min |
| Aug 3, 5:31 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 44 min |
| Aug 3, 6:25 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 42 min |
| Aug 3, 6:29 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 34 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.